Alert archive / California / Small Craft Advisories in 2016
Small Craft Advisory 2, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Jan 22, 2016, 1:10 PM PST. It took effect at Jan 23, 2016, 3:00 PM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2016, 1:10 PM PST (21:10 UTC)
- In effect from
- Jan 23, 2016, 3:00 PM PST
- Expired
- Jan 24, 2016, 9:00 AM PST
- In force
- 18 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
701 WHUS76 KSGX 222110 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 110 PM PST FRI JAN 22 2016 ...GUSTY NORTHWEST WINDS OVERNIGHT SATURDAY... .A COLD FRONT MOVING THROUGH THE REGION WILL LIKELY BRING GUSTY NORTHWEST WINDS TO THE WATERS SATURDAY EVENING THROUGH EARLY SUNDAY...RESULTING IN HAZARDOUS CONDITIONS FOR SMALL CRAFT. PZZ775-230600- /O.NEW.KSGX.SC.Y.0002.160123T2300Z-160124T1700Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 110 PM PST FRI JAN 22 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM SATURDAY TO 9 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM SATURDAY TO 9 AM PST SUNDAY. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS 25 KT. OCCASIONAL GUSTS TO 30 KT POSSIBLE. * SEAS...6 TO 10 FEET WITH A PERIOD OF 13 TO 14 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ750-230600- /O.NEW.KSGX.SC.Y.0002.160124T0300Z-160124T0900Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- 110 PM PST FRI JAN 22 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM SATURDAY TO 1 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM SATURDAY TO 1 AM PST SUNDAY. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS 25 KT. * SEAS...4 TO 8 FEET WITH A PERIOD OF 13 TO 14 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HARRISON
6 follow-up statements
873 WHUS76 KSGX 230514 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 914 PM PST FRI JAN 22 2016 ...GUSTY NORTHWEST WINDS LATE SATURDAY AFTERNOON THROUGH SUNDAY MORNING... .A COLD FRONT MOVING THROUGH THE REGION WILL LIKELY CREATE GUSTY NORTHWEST WINDS OVER THE WATERS LATE SATURDAY THROUGH EARLY SUNDAY...RESULTING IN HAZARDOUS CONDITIONS FOR SMALL CRAFT. CONDITIONS WILL IMPROVE LATE SUNDAY MORNING AND THROUGHOUT THE DAY. PZZ775-231400- /O.CON.KSGX.SC.Y.0002.160123T2300Z-160124T1700Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 914 PM PST FRI JAN 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM SATURDAY TO 9 AM PST SUNDAY... * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS TO 30 KT. * SEAS...6 TO 10 FEET WITH A PERIOD OF 14 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ750-231400- /O.CON.KSGX.SC.Y.0002.160124T0300Z-160124T0900Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- 914 PM PST FRI JAN 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM SATURDAY TO 1 AM PST SUNDAY... * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS 25 KT. * SEAS...4 TO 8 FEET WITH A PERIOD OF 14 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJT
395 WHUS76 KSGX 231329 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 529 AM PST SAT JAN 23 2016 ...GUSTY NORTHWEST WINDS THIS AFTERNOON THROUGH SUNDAY MORNING... .A COLD FRONT MOVING THROUGH THE REGION WILL CREATE GUSTY NORTHWEST WINDS OVER THE WATERS THIS AFTERNOON THROUGH SUNDAY MORNING...RESULTING IN HAZARDOUS CONDITIONS FOR SMALL CRAFT. CONDITIONS WILL IMPROVE SUNDAY MORNING THROUGH THE DAY. PZZ775-232200- /O.CON.KSGX.SC.Y.0002.160123T2300Z-160124T1700Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 529 AM PST SAT JAN 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PST SUNDAY... * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS TO 30 KT. * SEAS...6 TO 10 FEET WITH A PERIOD OF 14 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ750-232200- /O.CON.KSGX.SC.Y.0002.160124T0300Z-160124T0900Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- 529 AM PST SAT JAN 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM PST SUNDAY... * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS 25 KT. * SEAS...4 TO 8 FEET WITH A PERIOD OF 14 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JMB
456 WHUS76 KSGX 232036 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1236 PM PST SAT JAN 23 2016 ...GUSTY NORTHWEST WINDS THIS AFTERNOON THROUGH SUNDAY MORNING... .A COLD FRONT MOVING THROUGH THE REGION WILL CREATE GUSTY NORTHWEST WINDS OVER THE COASTAL WATERS THIS AFTERNOON THROUGH SUNDAY MORNING...RESULTING IN HAZARDOUS CONDITIONS FOR SMALL CRAFT. CONDITIONS WILL IMPROVE LATE SUNDAY MORNING THROUGH THE DAY. PZZ775-240600- /O.CON.KSGX.SC.Y.0002.160123T2300Z-160124T1700Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 1236 PM PST SAT JAN 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PST SUNDAY... * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS TO 30 KT. * SEAS...8 TO 10 FEET WITH A PERIOD OF 14 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ750-240600- /O.CON.KSGX.SC.Y.0002.160124T0300Z-160124T0900Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- 1236 PM PST SAT JAN 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM PST SUNDAY... * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS 25 KT. * SEAS...6 TO 8 FEET WITH A PERIOD OF 14 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
935 WHUS76 KSGX 240548 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 948 PM PST SAT JAN 23 2016 ...GUSTY WEST TO NORTHWEST WINDS THROUGH SUNDAY MORNING... .GUSTY WEST TO NORTHWEST WINDS OVER THE COASTAL WATERS THIS AFTERNOON THROUGH SUNDAY MORNING...RESULTING IN HAZARDOUS CONDITIONS FOR SMALL CRAFT. CONDITIONS WILL IMPROVE LATE SUNDAY MORNING THROUGH AFTERNOON. PZZ775-241400- /O.CON.KSGX.SC.Y.0002.000000T0000Z-160124T1700Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 948 PM PST SAT JAN 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY... * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS TO 30 KT. * SEAS...8 TO 11 FEET WITH A PERIOD OF 14 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 11 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ750-240900- /O.CON.KSGX.SC.Y.0002.000000T0000Z-160124T0900Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- 948 PM PST SAT JAN 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY... * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS 25 KT. * SEAS...6 TO 8 FEET WITH A PERIOD OF 14 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MAXWELL
726 WHUS76 KSGX 241210 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 410 AM PST SUN JAN 24 2016 ...GUSTY WEST TO NORTHWEST WINDS THIS MORNING... .GUSTY WEST TO NORTHWEST WINDS OVER THE COASTAL WATERS THIS MORNING...RESULTING IN HAZARDOUS CONDITIONS FOR SMALL CRAFT. CONDITIONS WILL GRADUALLY IMPROVE LATE THIS MORNING AND AFTERNOON. PZZ775-241700- /O.CON.KSGX.SC.Y.0002.000000T0000Z-160124T1700Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 410 AM PST SUN JAN 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS TO 30 KT. * SEAS...8 TO 11 FEET WITH A PERIOD OF 14 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 11 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JMB
929 WHUS76 KSGX 241646 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 846 AM PST SUN JAN 24 2016 ...SMALL CRAFT ADVISORY EXPIRES AT 9 AM PST... PZZ775-241800- /O.EXP.KSGX.SC.Y.0002.000000T0000Z-160124T1700Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 846 AM PST SUN JAN 24 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... WIND GUSTS ARE CURRENTLY LESS THAN 20 KT...AND WINDS ARE CONTINUING TO WEAKEN. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 22, 8:31 AM PST, 4 hours 39 minutes earlier.
Area forecast discussion, Jan 22, 8:31 AM PST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
831 AM PST FRI JAN 22 2016
.SYNOPSIS...
INCREASING HIGH CLOUDS AND A LITTLE COOLER TODAY UNDER WEAKENING
HIGH PRESSURE. TONIGHT...MORE PATCHY FOG IS EXPECTED UNDER PARTLY
CLOUDY SKIES. THEN FOR SATURDAY...A LOW PRESSURE TROUGH MOVING
INLAND THROUGH CALIFORNIA WILL BRING COOLING AND A CHANCE FOR SHOWERS
SATURDAY AFTERNOON AND EVENING. DRY AND WARMER WEATHER WILL RETURN
FOR MUCH NEXT WEEK AS A STRONG HIGH PRESSURE RIDGE BUILDS OVER THE
WEST...AND WEAK TO MODERATE OFFSHORE FLOW DEVELOPS.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
SOME PATCHY DENSE FOG WAS REPORTED EARLY THIS MORNING OVER ORANGE
AND PORTIONS OF WESTERN SAN DIEGO COUNTY. OTHERWISE...HIGHER CLOUDS
COVERED MUCH OF CENTRAL CA AND OFFSHORE. SOME OF THESE WERE DRIFTING
INTO SOCAL THIS MORNING. SURFACE PRESSURE GRADIENTS WERE TRENDING
ONSHORE...BUT REMAINED WEAKLY OFFSHORE AS OF 8 AM PST. WINDS WERE
GENERALLY LIGHT. THE 12Z MIRAMAR SOUNDING HAD SFC-BASED INVERSION.
WINDS WERE LIGHT AND VARIABLE BELOW 3K FT MSL...VEERING TO SW AT 20-
25 KT ABOVE THROUGH 12K FT.
EXPECT ANOTHER FINE MIDWINTER DAY ACROSS THE SOUTHLAND AS
HIGH CLOUDS GRADUALLY INCREASE FROM THE NW. THIS WILL CONTINUE
THROUGH THE NIGHT...WHICH MAY HAMPER FOG FORMATION TO SOME DEGREE...
HOWEVER SOME FOG IS STILL LIKELY TO FORM TO THE SFC MOISTURE
AVAILABLE AND VERY WEAK FLOW. FOR SATURDAY...CLOUDS WILL THICKEN AND
LOWER FURTHER WITH SCATTERED SHOWERS EXPECTED BY AFTERNOON OVER
NORTHERN PORTIONS OF THE CWA.
THE RIDGE OF HIGH PRESSURE OVER THE REGION IS EASTBOUND TODAY AHEAD
OF A WEAKENING LOW PRESSURE TROUGH APPROACHING THE COAST. MOST OF
THE ENERGY AND PRECIP WITH THIS SYSTEM WILL BU ACROSS THE NORTHERN
HALF OF THE STATE...WEAKENING AS IT MOVES SE INTO THE GREAT BASIN.
SCATTERED LIGHT SHOWERS ARE EXPECTED BY AFTERNOON OVER NORTHERN
PORTIONS OF THE CWA ON SAT...DRIFTING INTO SAN DIEGO COUNTY BY
EVENING AND DISSIPATING BEFORE SUN MORNING.
IN THE WAKE OF THE TROUGH...ANOTHER...WEAKER SYSTEM WILL SLIDE SOUTH
OVER THE STATE SUN NIGHT. NO PRECIP IS EXPECTED OVER THE REGION WITH
THIS TROUGH...BUT AS IT PASSES...OFFSHORE FLOW WILL DEVELOP AS A
STRONGER AND MORE PERSISTENT RIDGE DEVELOPS OVER THE EASTPAC AND THE
SW U.S. THE COMBINATION OF OFFSHORE FLOW AND INCREASING THICKNESS
VALUES WILL PUSH DAYTIME HIGH TEMPS SEVERAL DEGREES ABOVE AVERAGE
MUCH OF NEXT WEEK.
THE MEDIUM RANGE GUIDANCE STILL SUGGESTS TROUGHING OF SUFFICIENT
MAGNITUDE FOR SOME MODERATE PRECIP ACROSS SOCAL BY THE END OF THE
MONTH. AT THIS TIME THE 00Z ECMWF IS THE MOST AGGRESSIVE WITH THE
TROUGH WHICH IS JUST BEYOND THIS FORECAST PERIOD.
&&
.AVIATION...
221629Z...COAST/VALLEYS...PATCHES OF FOG/LOW STRATUS...WITH BASES
100-400 FT MSL AND TOPS AROUND 600 FT MSL WILL CLEAR THROUGH 1700
UTC...WITH PRIMARILY UNRESTRICTED VIS 1700-23/0000 UTC. LOW
STRATUS/FOG RE-DEVELOPING 23/0000-1000 UTC WITHIN 15-20 SM OF THE
COAST...WITH BASES 300-700 FT MSL AND TOPS AROUND 800-1000
FT MSL WITH AREAS OF VIS 2-5 SM. LOCAL DENSE FOG POSSIBLE FOR THE
MESAS/HIGHER COASTAL TERRAIN...BUT UNLIKELY FOR KSNA AND KSAN.
23/1000-1500 UTC...STRATUS MOVING TO 20-35 SM INLAND WITH BASES
RISING TO 700-1200 FT MSL AND TOPS RISING TO 1500-1800 FT MSL. KONT
MAY SEE LOW STRATUS/FOG AS EARLY AS 23/1200 UTC. BKN CLOUDS AOA
20000 FT MSL CONTINUING THROUGH SATURDAY MORNING. FORECAST CONFIDENCE
IS MODERATE.
MTNS/DESERTS...BKN CLOUDS AOA 20000 FT MSL AND UNRESTRICTED VIS
THROUGH SATURDAY MORNING.
&&
.MARINE...
829 AM...BUILDING SWELL WITH A LONG PERIOD TODAY WILL CONTINUE
RELATIVELY HIGH THROUGH EARLY SUNDAY...WITH SWELL HEIGHTS POSSIBLY
REACHING AT OR ABOVE 10 FEET IN SOUTHERN PORTIONS OF THE OUTER
WATERS. IN ADDITION...NORTHWEST WINDS INCREASING TO 20-25 KT
SATURDAY NIGHT THROUGH SUNDAY MORNING AS A COLD FRONT MOVES THROUGH
THE REGION COULD RESULT IN CONDITIONS HAZARDOUS TO SMALL CRAFT.
WINDS AND SEAS WILL DIMINISH LATER SUNDAY.
&&
.BEACHES...
829 AM...SAN CLEMENTE BASIN BUOY ENERGY SPECTRUM PLOT REVEALS SOME
ENERGY MOVING IN AT THE 20 SECOND PERIOD RANGE...WHICH INDICATES
THAT THE LONG-PERIOD WEST-NORTHWEST SWELL HAS ARRIVED. THIS SWELL
WILL BUILD TODAY...PEAK THIS EVENING THROUGH SATURDAY MORNING AT 10-
11 FEET/16-17 SECONDS...LOWER VERY SLIGHTLY DURING THE DAY
SATURDAY...AND THEN A REINFORCING WEST-NORTHWEST SWELL WILL BRING
SWELL HEIGHTS BACK INTO THE 10-11 FOOT RANGE SUNDAY MORNING. THIS
WILL LIKELY RESULT IN HIGH SURF OF 5-8 FEET WITH SETS TO 10 FEET
AND STRONG RIP CURRENTS LATE TODAY THROUGH EARLY SUNDAY AFTERNOON FOR
SOUTHERN SAN DIEGO COUNTY AND NORTHERN ORANGE COUNTY BEACHES. A HIGH
SURF ADVISORY GOES INTO EFFECT AT 3 PM THIS AFTERNOON.
&&
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH SURF ADVISORY FROM 3 PM THIS AFTERNOON TO 3 PM PST SUNDAY
FOR ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL
AREAS.
PZ...NONE.
&&
PUBLIC...JAD
AVIATION/MARINE/BEACHES...HARRISONThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 5:25 PM PST | Dense Fog Advisory | SGX | Orange, San Diego | 15 hr |
| Jan 21, 7:36 PM PST | High Surf Advisory | SGX | Orange, San Diego | 67 hr |
Nearby
Small Craft Advisories in California, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.